pain and weird swelling between hips???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 1/25/2009 10:55 AM (GMT -7)   
Hi guys,
over Christmas I was really ill with Crohn's, I got flown home from a holiday away and spent 2 weeks doped up on pethidine and morphine until they ordered in my infliximab (which got CRP down from 163 to 5 in a week) those 2 weeks I was horrifically ill losing 6 kilos and I swear even with the pain relief i have never been in so much pain. I'm an episodic user of infliximab i.e. they use it as an emergency treatment with me, we're considering changing to regular use but thats another story.
But basically I feel almost completely better and am slowly starting to gain wait and energy but the area of intestines (I'm not quite sure what this bit is) quite low down, just above groin and between the hip bones feels quite sore at times, not stabbing pains or anything but just really really sore and one side by my right hip bone swells occasionally and will poke right out. At first I thought maybe that was because I've lost al lot of muscle and fat off of my stomach so its making everything more noticeable but I'm just not sure.....does any one have any ideas what may be going on? If the soreness is just from where I was ill and is still healing or if its something more sinister? Is there anything I can do to help soothe it? And what should I think of the swelling? Any advice/thoughts would be much appreciated! Thanks!

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 1/25/2009 2:36 PM (GMT -7)   
I think this is something you really need to run by your doctor asap. That said, I'm wondering if perhaps you have an abscess. Just think - deep wounds suddenly heal with the infliximab, trapping gunk inside, leading to infection. Also remember that abscesses can expand and tunnel their way to other organs, so please do get this checked out as soon as you can.

If it's nothing, the worst you have done is touch base and take a few minutes of your doctor's time. If it's something else, you'll have saved yourself *weeks* of pain while waiting for your next appointment...

Ivy.
Co-Moderator Crohn's Forum.


lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 1/26/2009 5:15 AM (GMT -7)   
That does sound logical Ivy, thankyou. One thing I've noticed now about the swelling that appears is that it tends to be more noticeable and much larger when I need to 'go', do you think this could still be indicative of an absess?
I've kind of shot myself in the foot a bit as I've already returned to uni - 200 miles away from home where my gastro is and due to how hard my Crohn's is to treat (steroids are a no no, ASA's allergic etc so f I was to call he'd prob say OK well have another infliximab in 5 weeks - earliest time I'd be allowed) plus how much I've missed of uni so taking time out to travel I'm already risking failing the 2nd year 2 times, would a GP be able to tell if its an absess? As I have access to a GP surgery down here. I know I must sound silly putting uni first but this is more of a nuisance pain then an 'I'm seriously sick pain' and I always worry that I'm just being overparanoid as I'm still a bit freaked by getting ill last month in the first place?  
 
 


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 1/26/2009 6:59 AM (GMT -7)   
yeah Abcesses are really quite easy to diagnose for doctors, and very definitely one of those " a stitch in time" type things. If (when) they burst, they are seriously bad A&E news. If nothing else, it's a good idea to see your GP just to set your mind at rest.
If you were on Pethidine (aaahh, I remember that dreamy floating feeling !! blush Did you need a plane, or did you fly home yourself ? tongue) ) then your condition was serious, and you are not being too paranoid, just reasonably cautious.
I've been through the whole "we'll make an appointment/we'll change things in a month or so" rigmarole that passes for treatment in the UK, and although I am quite scathing about it, I have found that it doesn't pay to second guess what the doctor will do or say. There have been times when I have been pleasantly surprised, and by gum, was I glad I'd gone !
eyes But of course, it is always hard to go full of hope, and sometimes get disappointed; I think of it as nothing ventured, nothing gained.
Are you watching your diet ? That's something that can sometimes pay off bigtime, without any need for professional medical guidance. (In this instance, NHS usually means No Help Supplied.)
Best of luck, whatever you do ! wink

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 1/27/2009 5:34 AM (GMT -7)   
Lol yes that pethidine was a beautiful feeling!! After being in so much pain stuck abroad and struggling through the flight home getting that was just....ahhhhhh - I have never felt so relaxed in my life!! I had to be guided out the room as I crashed into the walls I was so chilled and umm floppy lol - just a shame it only lasted 3 hours at a time with me (downside of using codeine as anti-diarrheal, means I am ridiculously tolerant to pain relief, I'm thinking of looking into another anti-diarrheal as when I'm ill its the pain that is without doubt the worst symptom)
 
I'm still trying to build my appetite and eat more as I'm struggling to put the weight back on but I know I'm not eating quite enough yet my tum just isn't used to being full just yet! Its all pretty basic food - low fat, low fibre, low flavour lol, no lactose, fruit juice, fizzies or caffeine - theres no way I'm going to unintentionally p my system off!!
 
No Help Supplied.......that gave me a chuckle!! Some of my doctors are fabulous others I'm like "who let you loose with a clipboard?" well hopefully some help will be supplied tomorrow, got an appointment with the GP its not one I've seen before so crossing fingers I get some answers!!
 
 
 


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 1/27/2009 2:03 PM (GMT -7)   
eyes The only thing on Earth that can create more pain and misery than a gormless junior doctor is a drunken chainsmoker in a fireworks factory... shocked
Still, I do like my GI (sorry, consultant in non-HW speak ! :-) ) I never see him nowadays, not since I went onto the diet recommended to me by a (private) nutritional therapist. It's so sad in a way, I had tried them all - here in Aberdeen, world capital for Crohns, we have a selection don't y'know yeah - got one that I liked, got him trained up, even had him lending me his trade journals ("Gut" is an actual, real magazine for gastroenterologists, would you believe rolleyes) and just as he had promised me a faster track system for a colonoscopy the next time I had a flare....I stopped having them ! tongue yeah
Still and all, the l'il darlin's do try their best so we must be thankful (when we're not being wary). How did you get on with your appointment, did you get a locum who didn't want to rock the boat, or gungho livewire who actually knows something about B12 deficiency ?
BTW, the bittie of gut between the hipbones is I think the sigmoid colon, so named because it is shaped like an "S". I always find my gut distends asymetrically on one side when it is inflamed, obviously just as a result of the lining becoming much thicker with inflammation. But very discreetly, no actual lumps... :-)

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 1/28/2009 9:33 AM (GMT -7)   
Ah thanks, the amount of times I've looked at pictures of the digestive system trying to work out which bit is where...seems typical to have an illness in what looks like the most complicated system possible!! No wonder it causes so much grief, I watched a friend eat a ridiculously hot smelling curry last night and wondered how their insides weren't screaming!
 
Things went really well at the doctor, quite a nice chap who even though the surgery was running over a half hour late spent ages with me (though as one GP once pointed out to me its a refreshing change to the coughs and colds they spend seeing so quite enjoy the different cases- in a weird way I felt complimented!) we had a good in depth talk about poo etc and he thinks that its possible my system is overloaded with bile which would explain the consistency of things and why its 'sore' lower down as it could be irritated from the acid. So I've been given colestyramine (for poo situations) and omeprazole (just for heartburn) to try and am having a blood test tomorrow and in again in 2 weeks then he wants to see me again and see if thats helped at all and we'll have the test results and have a better idea of whats going on.
 
So I feel reassured that he was helpful (whether or not his theories are right is a different matter!) but after googling the colestyramine (questran) it seems a little daunting especially as it seems to be for post-op Crohn's patients which I am not but I know that in the past my TI was quite diseased, does anyone have any experience with this and how it works?
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:16 PM (GMT -7)
There are a total of 2,733,318 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
380 Guest(s), 10 Registered Member(s) are currently online.  Details
Bololidat, TOOTY, schoolpsych, ROXY68, porkysgal, Almost a 10, Charmed3, LiveJoy, trumpet123, Annie88


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer